Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Riverton, WY

June 24, 2014Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 24, 2014, 6:16 PM MDT for Fremont County, Wyoming. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2014, 6:16 PM MDT (00:16 UTC)
Expired
Jun 24, 2014, 7:15 PM MDT
In force
59 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 34 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 6:45 PM MDTHAIL 0.7510 Nne Riverton, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2661 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WUUS55 KRIW 250016
SVRRIW
WYC013-250115-
/O.NEW.KRIW.SV.W.0039.140625T0016Z-140625T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
616 PM MDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 715 PM MDT

* AT 609 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE     
  EXTENDING FROM 10 MILES WEST OF BOYSEN STATE PARK TO 10 MILES      
  NORTHEAST OF KINNEAR...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BOYSEN RESERVOIR AROUND 630 PM MDT.
  SHOSHONI AROUND 700 PM MDT.
  HIDDEN VALLEY AROUND 705 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE U.S. HWY 20/26 MILE MARKER
100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR BOYSEN RESERVOIR...GET AWAY FROM THE WATER AND MOVE TO 
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN 
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4327 10775 4319 10787 4306 10813 4305 10850
      4314 10885 4327 10858 4335 10847 4348 10843
      4348 10834 4346 10833 4347 10802 4344 10770
TIME...MOT...LOC 0013Z 278DEG 18KT 4341 10833 4334 10833
          4330 10838 4325 10845 4318 10861

HAIL...1.00IN
WIND...<50MPH

$$

MURRELL
3 follow-up statements
145 
WWUS55 KRIW 250046
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
646 PM MDT TUE JUN 24 2014

WYC013-250115-
/O.CON.KRIW.SV.W.0039.000000T0000Z-140625T0115Z/
FREMONT WY-
646 PM MDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FREMONT COUNTY UNTIL 715 PM MDT...

AT 640 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 7 MILES NORTH OF RIVERTON...TO 7 MILES WEST OF 
SHOSHONI...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

SEVERE THUNDERSTORMS WILL BE NEAR...
  U.S. HWY 26 MILE MARKER 120 AND U.S. HWY 26 MILE MARKER 110 AROUND
  650 PM MDT.
  SHOSHONI AROUND 700 PM MDT.
  HIDDEN VALLEY AROUND 705 PM MDT.
  U.S. HWY 20/26 MILE MARKER 90 AROUND 715 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE U.S. HWY 20/26 MILE MARKER
100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF ON OR NEAR BOYSEN RESERVOIR...GET AWAY FROM THE WATER AND MOVE TO 
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN 
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4327 10775 4319 10787 4306 10813 4305 10850
      4311 10872 4323 10848 4331 10840 4336 10832
      4338 10828 4340 10823 4347 10802 4344 10770
TIME...MOT...LOC 0043Z 278DEG 18KT 4339 10813 4332 10813
          4328 10818 4323 10825 4316 10841

HAIL...1.00IN
WIND...<50MPH

$$

MURRELL
653 
WWUS55 KRIW 250105
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
705 PM MDT TUE JUN 24 2014

WYC013-250115-
/O.CON.KRIW.SV.W.0039.000000T0000Z-140625T0115Z/
FREMONT WY-
705 PM MDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FREMONT COUNTY UNTIL 715 PM MDT...

AT 657 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR SHOSHONI TO 6 MILES NORTHEAST OF RIVERTON...AND 
MOVING EAST AT 20 MPH. 

HAZARD...QUARTER SIZE HAIL...AS WELL AS HAIL PILING UP ON AREA 
ROADWAYS WHICH COULD CAUSE SLICK AND HAZARDOUS ROAD CONDITIONS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

SEVERE THUNDERSTORMS WILL BE NEAR...
  U.S. HWY 20/26 MILE MARKER 90 AROUND 715 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4314 10854 4319 10842 4323 10836 4327 10830
      4330 10824 4333 10815 4337 10802 4336 10773
      4327 10775 4319 10787 4306 10813 4305 10850
      4306 10852
TIME...MOT...LOC 0102Z 278DEG 18KT 4330 10800 4323 10800
          4319 10805 4314 10812 4307 10829

HAIL...1.00IN
WIND...<50MPH

$$
008 
WWUS55 KRIW 250114
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
714 PM MDT TUE JUN 24 2014

WYC013-250123-
/O.EXP.KRIW.SV.W.0039.000000T0000Z-140625T0115Z/
FREMONT WY-
714 PM MDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY WILL
EXPIRE AT 715 PM MDT...

THE LINE OF STORMS BETWEEN RIVERTON AND SHOSHONI...WHICH PROMPTED 
THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES 
AN IMMEDIATE THREAT TO LIFE OR PROPERTY.  HOWEVER...SMALL HAIL AND 
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. 

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4314 10854 4319 10842 4323 10836 4327 10830
      4330 10824 4333 10815 4337 10802 4336 10773
      4327 10775 4319 10787 4306 10813 4305 10850
      4306 10852
TIME...MOT...LOC 0113Z 278DEG 18KT 4329 10792 4322 10793
          4318 10798 4313 10805 4306 10822

$$

MURRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:54 PM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 24, 3:54 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT TUE JUN 24 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

WV IMAGERY SHOWING RIDGE AXIS OVER THE WRN BORDER OF WY...TROFFING
EAST WITH EMBEDDED SW/WEAK JET STREAK EXITING EWD...A WEAK VORT MAX
CRESTING THE RIDGE NOW...AND ANOTHER SW/JET OVR THE GREAT BASIN. AT
THE SFC...LOW P STILL OF THE SW...HIGH(ER) PRESSURE OFF TO THE NE
ACROSS THE NRN PLAINS...WITH THREE WEAK BOUNDARIES ACROSS THE
CWA...ONE ACTING LIKE A VERY WEAK FRONT AND STILL DRAPED ALONG THE
ERN SLOPES OF THE MOUNTAINS E OF THE DIVIDE. THE OTHERS ARE
ASSOCIATED W/ THE SW LOW...WITH WEAK INVERTED LOBES STRETCHING TO
THE N ALONG OUR WRN BORDER WITH ID...AND THE OTHER POINTED EWD
ACROSS SWEETWATER COUNTY INTO ERN FREMONT AND THEN E INTO NATRONA
COUNTY. THIS SET-UP OFFERS UP A FEW DIFFERING CONVERGENCE ZONES IN
ADDITION TO THE MOUNTAINS. ERLY FLOW E AND N OF THE SOUTHERN
BOUNDARY...WESTERLY/SOUTHWESTERLY TO THE WEST AND SOUTH OF THE
BOUNDARY. HIGHER CAPE WILL ONCE AGAIN SHOWING ALONG AND N OF THIS
BOUNDARY IN THE MORE ERLY FLOW...GIVING SOME ADDITIONAL FOCUS AND
STRENGTH TO POSSIBLE STORM INITIATION THIS AFTERNOON...ALONG WITH
THOSE THAT MAKE IT OFF FROM THE MOUNTAINS. ADDITIONALLY...THE WEAK
RIDGE RUNNING SW WILL RIDE OVR THE FA BY MID-DAY...HELPING TO SPARK
EARLIER CONVECTION EVEN AS HEIGHTS ARE ON THE RISE. ATTM...STORM
PARAMETERS LOOK TO REMAIN MOSTLY AOB SEVERE LEVELS. HOWEVER STRONGER
STORMS AND ISOLATED SVR MAY STRETCH ALONG/NORTH OF THE SOUTHERN SFC
BOUNDARY AND A BIT FURTHER INTO THE CENTRAL CWA TODAY WITH 0-6 KM
SHEAR HOVERING BETWEEN 20 AND 30 KTS...INCREASING SOMEWHAT EARLY
THIS EVENING AND OVERNIGHT. CIRRUS CLOUD SHIELD MOVING ACROSS THE FA FROM
WEST TO EAST IS CURRENTLY KEEPING MUCH OF THE REGION W OF THE DIVIDE
UNDER CONTROL EARLY. BIG HORNS CURRENTLY CAPPED BUT IN SUNSHINE WILL
LIKELY GO LATER AFTER THE SRN ABSAROKAS WHICH ARE LESS CAPPED...THEN
PORTIONS OF THE SFC BOUNDARY OVR SWEETWATER AND SUBLETTE COUNTIES
NEXT. WILL HAVE TO WATCH FOR OPENING IN THE SHIELD FOR CI TO OCCUR
ELSEWHERE. THIS MAY ALSO KEEP SFC HIGHS FROM REACHING FCST LVLS...OR
MAY OCCUR RATHER LATE IF THEY DO.

WED BEGINS WITH UPR RIDGE CENTERED OVR WY WITH GREAT BASIN LOW
BUILDING INTO SWRN WY...WITH A KINDA/SORTA WARM FRONT/INVERTED TROF
EXTENDING TO THE NE THEN N ALONG THE BIG HORNS. THIS WILL OPEN THE
DOOR TO SERLY LL FLOW THROUGH AT LEAST NRN NATRONA COUNTY AND ALL OF
JOHNSON COUNTY...WITH DECENT MOISTURE RETURN THRU AT LEAST THE
MORNING PERIOD...POSSIBLY INTO THE EARLY AFTERNOON. AS A WEAK RIDGE
RUNNING SW/JET STREAK MOVES ACROSS THE AREA IN THE AFTERNOON...AT
LEAST ISOLATED CONVECTION WILL OCCUR ALONG/NEAR TROF/FRONT/BOUNDARY
N OF THE SFC LOW ALONG WITH WHAT CAN GO OVR THE BIG HORNS. PLACEMENT
OF THE TROF/FRONT/BOUNDARY WILL MEAN EVERYTHING AT THIS TIME...WITH
MOST SEVERE WEATHER OCCURRING ALONG/EAST OF THE BOUNDARY WHERE CAPE
RANGING FROM 1200 TO 2000 J/KG AND DEEP SHEAR WILL BE MAXIMIZED IN
OUR FA FOR A SHORT TIME BEFORE GETTING SQUEEZED OUT ACROSS THE ERN
BORDER. A LITTLE OF EVERYTHING COULD OCCUR...INCLUDING LARGE
HAIL...DAMAGING WINDS...AND/OR AND ISOLATED TORNADO...ESPECIALLY
ALONG THE BOUNDARY WHERE SOME SFC BACKING OF THE WINDS IS EXPECTED
UNTIL A FRONT MOVES SOUTH ACROSS THE ERN COUNTIES IN RESPONSE TO
MID/UPR FORCING AND THE RETREAT OF THE SW SFC LOW AND ANY DEVELOPING
LEE LOW IN CO.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

A CLOSED LOW OFF THE BRITISH COLUMBIA COAST WILL SWING A VORT LOBE
THROUGH THE AREA WEDNESDAY EVENING. THIS WILL BE THE FIRST IN A
SERIES OF SHORTWAVE TROUGHS THAT WILL ROTATE AROUND THIS PARENT
LOW THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH MUCH OF THE EVENING WEDNESDAY NIGHT FROM THIS VORT LOBE
ALONG WITH A CHANCE OF STRONG THUNDERSTORMS JOHNSON AND NATRONA
COUNTIES WHERE THE BEST CAPE WILL BE. THURSDAY WILL BE A REPEAT
OF WEDNESDAY BUT THE SEVERE THREAT WILL BE MAINLY OVER NORTHEAST
BIG HORN AND JOHNSON COUNTIES LATE THURSDAY WITH THE NEXT
SHORTWAVE. THURSDAY SHOULD SEE THE STRONGEST SOUTHWEST BREEZES
ACROSS THE CWA AS THE SFC GRADIENT TIGHTENS A BIT. WE WILL
CONTINUE WITH THE SHORTWAVES ROTATING THROUGH EVERY 24 HOURS
THROUGH SATURDAY. HOWEVER A CLOSED LOW WILL ESTABLISH ITSELF
NORTH OF THE CENTRAL MONTANA CANADIAN BORDER WITH THE ASSOCIATED
MAIN TROUGH AXIS APPROACHING THE ROCKIES WHICH WILL PRODUCE MORE
NUMEROUS MAINLY LATE DAY SHOWERS AND THUNDERSTORMS AND CLOUDS
WHICH WILL COOL TEMPS DOWN BY AROUND 5 TO 10 DEGREES BY FRIDAY. ON
SATURDAY NIGHT THE MAIN TROUGH WILL TRACK ACROSS THE REGION FOR
THE COOLEST WEATHER OF THE WEEK TO OCCUR SUNDAY BEHIND THE TROUGH
AXIS BUT NOT AS COOL AS TEMPS WERE TWO WEEKENDS AGO. THE THREAT
OF LATE DAY T STORMS WILL CONTINUE THROUGH SUNDAY AND MONDAY WITH
A WEAK SHORT LIVED COOL FRONT DUE THROUGH THE AREA MONDAY. NEXT
TUESDAY SHOULD FEATURE THE LEAST LIKELY DAY FOR ANY SHOWERS AS A
RIDGE BUILDS IN WITH CONFLUENT FLOW.

&&

.AVIATION.../00Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH 00Z THU.
HOWEVER...HEATING DURING THE DAY AND ANOTHER WEAK UPPER LEVEL
DISTURBANCE WILL CONTINUE TO KEEP WIDELY SCT TO SCT SHRA/TSRA IN THE
AREA...MOVING E OVER THE LOWER ELEVATIONS AT AROUND 20 KTS THROUGH
AT LEAST 03Z. HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS TO 45 KTS
WILL BE POSSIBLE UNDER THE STRONGER STORMS. THIS ACTIVITY WILL BRING
OCCASIONAL PERIODS OF LOCALIZED MVFR CONDITIONS IN CIGS AND
VIS...CONTINUING TO EFFECT THE TERMINALS THROUGH 3Z-4Z WITH
LINGERING SHRA/ISOLD TSRA FROM 4Z-7Z WED...PERHAPS UNTIL 9Z AT KCPR.
ANOTHER ROUND OF CONVECTION EXPECTED TOMORROW AFTER 19Z...ALBEIT A
BIT MORE ISOLATED. HOWEVER...STRONGER TO SEVERE STORMS MAY BE
POSSIBLE...ESPECIALLY BETWEEN KCPR AND KBYG AFTER 20Z.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH 00Z THU.
HOWEVER...HEATING DURING THE DAY AND ANOTHER WEAK UPPER LEVEL
DISTURBANCE WILL CONTINUE WIDELY SCT TO SCT SHRA/TSRA ACROSS THE
AREA...MOVING E OVER THE LOWER VALLEYS AT AROUND 20 KTS THROUGH 03Z.
HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS TO 45 KTS WILL BE
POSSIBLE UNDER THE STRONGER STORMS THROUGH 03Z. THIS ACTIVITY WILL
BRING OCCASIONAL PERIODS OF LOCALIZED MVFR CONDITIONS IN CIGS AND
VIS...CONTINUING TO EFFECT MOST TERMINALS THROUGH 3Z WITH LINGERING
SHRA/ISOLD TSRA FROM 3Z-5Z WED...PERHAPS UNTIL 8Z AT KJAC. ANOTHER
ROUND OF CONVECTION EXPECTED TOMORROW AFTER 19Z...ALBEIT A BIT MORE
ISOLATED.

&&

.FIRE WEATHER...
WARMER AGAIN MOST AREAS TODAY. WIDELY SCATTERED TO SCATTERED CHANCES
FOR SHOWERS AND THUNDER ACROSS THE FORECAST AREA...WITH BETTER
CHANCES ACROSS THE MOUNTAINS AND ALONG/NEAR A SURFACE BOUNDARY FROM
EASTERN ZONE 283...AND ALL OF 289 AND 280...WHERE UP TO A THIRD OF
AN INCH OF LIQUID WILL BE POSSIBLE UNDER SOME
SHOWERS/STORMS...LOCALLY HIGHER IF THE SHOWERS/STORMS REMAIN TERRAIN
TIED. OTHERWISE...WINDS WILL TEND OUT OF THE EAST EAST OF THE
DIVIDE...WEST TO SOUTHWEST WEST OF THE DIVIDE. WIND SPEEDS WILL
RANGE FROM 10 TO 15 MPH WITH A FEW GUSTS 20 TO 25 MPH...HIGHER AND
MORE ERRATIC UNDER/NEAR THUNDERSTORMS...WHERE OCCASIONAL GUSTS TO 50
MPH CAN BE EXPECTED...ESPECIALLY ACROSS THE SOUTHERN DISPATCH ZONES.
WARMER EVERYWHERE WEDNESDAY EXCEPT FOR THE FAR WEST BEHIND A WEAK
FRONTAL BOUNDARY WHERE HIGH TEMPS WILL RUN UP TO 5 DEG COOLER THAN
TUESDAY. WEDNESDAY...CHANCES FOR ISOLATED TO WIDELY SCATTERED
SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ACROSS ALL ZONES EXCEPT
FOR THE SOUTHERN DISPATCH ZONES WHICH WILL NOT HAVE MUCH OF A
CHANCE FOR PRECIPITATION. WINDS WILL COME AROUND TO THE
WEST/NORTHWEST FOR MOST ZONES AS THE FRONT MEANDERS EASTWARD
DURING THE DAY. STRONGER GUSTY WEST WINDS WILL LAY ACROSS THE
SOUTHERN ZONES 277 278 279 AND 289 WHERE WHERE IN COMBINATION WITH
MIN RH VALUES OF MIDDLE TO UPPER TEENS...WILL ENHANCE FIRE WEATHER
CONCERNS FOR ANY FIRE THAN GET STARTED...ALTHOUGH FUELS ARE NOT
CONSIDERED CRITICAL AT THIS TIME.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRAUN
LONG TERM...LIPSON
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jun 24, 4:00 AM MDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT TUE JUN 24 2014

WYZ001>020-022>030-251200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE BEST CONCENTRATION
EXPECTED ALONG AND EAST OF THE DIVIDE. SOME STORMS MAY BECOME STRONG
WITH HAIL...LOCALLY HEAVY RAIN AND GUSTY WIND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. SOME STORMS WILL HAVE GUSTY WIND AND HAIL.

FRIDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE REGION.

SATURDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS OR HAIL.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 24, 5:09 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
509 PM MDT TUE JUN 24 2014

WYZ009-011-250015-
BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY-
509 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL 615
PM MDT...

AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLE IN THE WALL...OR 12 MILES SOUTHWEST OF
KAYCEE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
KAYCEE AND STATE HWY 190 MILE MARKER 100 AROUND 540 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4386 10641 4354 10627 4351 10693 4367 10698
TIME...MOT...LOC 2309Z 255DEG 15KT 4361 10680

BRAUN
Special weather statement, Jun 24, 5:21 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
521 PM MDT TUE JUN 24 2014

WYZ007-016-017-250015-
OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND
RIVER BASIN WY-
521 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN HOT SPRINGS AND
CENTRAL FREMONT COUNTIES UNTIL 615 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
MAVERIK SPRING DOME FIELD TO DIVERSION DAM REST AREA...AND MOVING
EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
MORTON AROUND 550 PM MDT.
PILOT BUTTE RESERVOIR AROUND 555 PM MDT.
PAVILLION AROUND 600 PM MDT.
OCEAN LAKE AROUND 615 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4350 10819 4314 10859 4314 10916 4350 10876
TIME...MOT...LOC 2321Z 270DEG 16KT 4343 10871 4321 10895

BRAUN
Special weather statement, Jun 24, 5:25 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
525 PM MDT TUE JUN 24 2014

WYZ017>019-250030-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-
525 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY UNTIL 630
PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GAS HILLS RD MILE
MARKER 10 TO 13 MILES NORTH OF U.S. HWY 287 MILE MARKER 30 TO CROOKS
GAP...AND MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
GAS HILLS RD MILE MARKER 10 AND JEFFREY CITY AROUND 530 PM MDT.
CASTLE GARDENS AROUND 630 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4305 10758 4237 10758 4237 10832 4305 10832
TIME...MOT...LOC 2325Z 270DEG 15KT 4301 10823 4270 10789
          4232 10788

BRAUN
Special weather statement, Jun 24, 5:52 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
552 PM MDT TUE JUN 24 2014

WYZ014-023>030-250200-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
WIND RIVER MOUNTAINS WEST-
552 PM MDT TUE JUN 24 2014

THROUGH 8 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO TRACK EAST NORTHEAST ACROSS SOUTHWEST WYOMING. THE MAIN
HAZARD WILL BE GUSTY WINDS TO 50 MPH...EVEN FROM WEAK
SHOWER ACTIVITY.  IN THE STRONGER THUNDERSTORMS ALSO EXPECT
SMALL HAIL...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL.

21
Special weather statement, Jun 24, 5:54 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
554 PM MDT TUE JUN 24 2014

WYZ007-017-250100-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
554 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 700
PM MDT...

AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF PAVILLION TO PILOT BUTTE RESERVOIR...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
OCEAN LAKE AROUND 600 PM MDT.
BOYSEN STATE PARK HEADQUARTERS AND BOYSEN STATE PARK AROUND 640 PM
MDT.
HIDDEN VALLEY AROUND 655 PM MDT.
SHOSHONI AROUND 700 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4345 10784 4309 10815 4314 10887 4345 10856
TIME...MOT...LOC 2354Z 271DEG 20KT 4337 10850 4321 10866

BRAUN
Special weather statement, Jun 24, 6:03 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
603 PM MDT TUE JUN 24 2014

WYZ002>007-250200-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
603 PM MDT TUE JUN 24 2014

THROUGH 8 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO DEVELOP OVER THE ABSAROKA MOUNTAINS AND SPREAD EAST INTO
THE BIG HORN BASIN. THE STRONGEST ACTIVITY IS EXPECTED TO OCCUR OVER
THE WESTERN HALF OF THE BIG HORN BASIN. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING SOME HAIL...GUSTY WINDS TO 45 MPH...AND VERY
HEAVY RAINFALL...AS WELL OCCASIONAL LIGHTNING. HEAVY RAINFALL IN A
SHORT AMOUNT OF TIME COULD CAUSE MINOR FLOODING IN LOW LYING OR POOR
DRAINAGE AREAS.

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:20 PM MDTSpecial Weather StatementRIWNatrona55 min
Jun 24, 6:32 PM MDTSpecial Weather StatementRIWFremont43 min
Jun 24, 6:38 PM MDTSevere Thunderstorm WarningRIWFremont52 min
Jun 24, 7:20 PM MDTSpecial Weather StatementRIW55 min
Jun 24, 7:40 PM MDTSpecial Weather StatementRIWNatrona50 min
Jun 24, 7:45 PM MDTSpecial Weather StatementRIWFremont60 min
Jun 24, 7:59 PM MDTSpecial Weather StatementRIW46 min
Jun 24, 8:09 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona66 min
Jun 24, 8:23 PM MDTSpecial Weather StatementRIWNatrona67 min
Jun 24, 8:34 PM MDTSpecial Weather StatementRIWFremont56 min
Jun 24, 10:02 PM MDTSpecial Weather StatementRIWNatrona58 min
Jun 24, 11:25 PM MDTSpecial Weather StatementRIW50 min
Jun 25, 2:22 PM MDTSpecial Weather StatementRIWJohnson23 min
Jun 25, 2:28 PM MDTSpecial Weather StatementRIW47 min
Jun 25, 2:44 PM MDTSevere Thunderstorm WarningRIWJohnson, Natrona46 min
Jun 25, 3:21 PM MDTSpecial Weather StatementRIWFremont39 min
Jun 25, 4:09 PM MDTSpecial Weather StatementRIWFremont36 min
Jun 25, 4:28 PM MDTSpecial Weather StatementRIW47 min
Jun 25, 4:46 PM MDTSpecial Weather StatementRIW44 min
Jun 25, 4:51 PM MDTSpecial Weather StatementRIWNatrona54 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.